# SDR C2XA01CL038

- Difficulty date: February 25, 2001
- Submitted: March 1, 2001
- Operation: Air carrier
- Aircraft: N14828
- Make and model: Aerosp ATR 42-320
- Aircraft serial: 179
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Wire
- Condition: Chafed
- Location: Rt Wing
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E, A

## Discrepancy

CLE FLIGHT 3175 THE CREW REPORTED THE NR 2 PROPELLER HAD A UNCOMMANDED FEATHER IN FLIGHT.  THE CREW SHUTDOWN THE NR 2 ENGINE AND DECLARED A EMERGENCY.  THE AIRCRAFT RETURNED TO CLEVELAND AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE EVALUATING THE PROBLEM.  MAINTENANCE TROUBLESHOT SYSTEM AND FOUND 2 WIRES CHAFED.  THE WIRES ARE LOCATED BEHIND THE NR 2 ENGINE NACELLE AND THE WING SPAR IN THE FLAP WELL.  THE WIRES CHAFED WERE 61-22-CF22 AND 61-22-473.  ONE OF THE WIRES CARRIES 28VDC WHILE THE OTHER WIRE WENT TO THE FEATHER SOLENOID ON THE PCU.  INTERMITTENTLY THE WIRES WOULD TOUCH AND SEND VOLTAGE TO THE FEATHER SOLENOID.  THE WIRES WERE REPAIRED AND OPERATIONAL CHECKS WERE GOOD.
